Alert archive / North Carolina / River Flood Warnings in 2020

River Flood Warning 74, NWS Wilmington, NC

November 11, 2020Robeson County, North Carolina

NWS Wilmington, NC issued this river flood warning at Nov 11, 2020, 8:55 PM EST for Robeson County, North Carolina. It took effect at Nov 12, 2020, 11:28 AM EST. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Nov 11, 2020, 8:55 PM EST (01:55 UTC)
In effect from
Nov 12, 2020, 11:28 AM EST
Expired
Dec 2, 2020, 8:55 PM EST
In force
20 days
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lumber River at Lumberton (LBRN7).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Nov 11, 6:39 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Nov 11, 6:39 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
639 PM EST Wed Nov 11 2020

.SYNOPSIS...
Heavy rainfall will continue tonight and Thursday ahead of Eta.
Portions of the area could see localized flooding and travel slow-
downs. Weak cold front will push the heavy rain offshore by late
Friday. Slightly cooler over the weekend ahead of the next cold
front which should bring much cooler weather next week.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Latest sfc analysis shows Tropical Storm Eta spinning over the
eastern Gulf of Mexico and a cold front stretching across eastern
KY/TN. Aloft, there is broadly cyclonic flow across much of the
CONUS with a ridge of high pressure offshore. This is allowing for a
favorable setup for moderate to heavy rain through the Near Term
Period, as deep moisture streams northward into the Carolinas.
Precipitable water values within this plume are over 2 inches. The
SPC sounding climatology suggests these will be the highest PW
values ever seen this late in the year at the CHS and MHX upper air
sites. There may be a brief break in the shower activity tonight as
there appears to be a lull in the forcing for ascent before the
"main event" on Thursday. Heavy rain wording then for NW areas Thu
morning and elsewhere Thu aftn as the best moisture and forcing
coincide over the local area. A Flash Flood Watch continues as
planned, with storm total rainfall amounts up to 4-6 inches
expected; isolated higher amounts. SPC also has the area in a
Marginal Risk of severe wx Thu, with kinematic profiles supporting
rotating storms. The threat remains low however, due to weak lapse
rates associated with the deep warm and moist air mass in place.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Most of the heavy rain will continue to exit the region on Friday as
what will then be Tropical Depression Eta continues it's NE
departure. Tropical environment will begin to lose some of its
available moisture as deep NW flow impinges on the area as Eta
assists with the surface front's push through the Carolinas. With
the front coming later in the day, temperatures are still expected
to climb into the mid and upper 70s on Friday afternoon. Should see
the area dry-out by Friday night as surface high pressure builds
into the area from the Ohio River Valley. Temperatures will fall a
little closer to normal with lows around 50. Quiet weather should
settle into the area on Saturday as high pressure continues to slide
eastward and nestle over the Delmarva region. A little cooler with
highs in the upper 60s behind the front. Still can't rule out an
isolated sprinkle along the coast or into portions of east-central
SC. Overnight Saturday, an upper trough and surface cold front over
the central US will push the high pressure offshore leading to
increasing cloud cover and rising dew points.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Resurgence of southerly winds and return moisture flow on Sunday
will lead to increasing cloud cover and the possibility of a few
isolated showers ahead of the next cold front. If there is any
chance of showers, the best chance will be along the coast, mainly
late Sunday into early Monday. Cold front is likely to move through
the area on Monday and the passing surface boundary may squeeze out
a few isolated sprinkles at best, but cloud cover should accompany a
mostly dry frontal passage. Much drier and cooler air will flood
into the area early next week through at least Wednesday.
Temperatures will return to near normal, if not a touch below
normal, with overnight lows in the upper 30s to around 40 and
afternoon highs in the mid and upper 50s.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Flight rules deteriorate over the next 24 hours for the area
terminals with heavy rain showers, lowering ceilings, and
reduced visibilities as low as LIFR for inland terminals and IFR
for coastal airports. Occasional gusts to 20 kts possible at
times.

Extended Outlook...Inclement weather will continue through
Friday with showers and MVFR/IFR conditions. Improvement on
Saturday.

&&

.MARINE...
Through Thursday Night... A Small Craft Advisory continues
through Thu night due to a long fetch of wind around the SW side
of departing high pressure maintaining a substantial 8-9 second
SE swell across the coastal waters...seas up to 6-8 ft. In
addition to the hazardous seas, heavy rainfall with embedded
thunderstorms is expected to become widespread late tonight into
Thursday with low visibility expected as well. A frontal
boundary moves slowly towards the coast Thursday night keeping
winds not particularly strong, but long duration swell energy
continues albeit abating in strength.

Friday through Monday... Offshore winds around 15-20 knots will
develop behind an exiting cold front on Friday. Gusts to around 25
knots could continue into Friday night or early Saturday as waves
continue to hang around 4-6 feet. Winds will weaken to around 15
knots and become ENE on Saturday night and Sunday morning as high
pressure builds into the Delmarva region allowing waves to relax a
bit as well. Winds will quickly become southerly and increase in
intensity to around 15-20 knots during the day on Sunday with the
high moving offshore. This increase in winds and waves ahead of the
cold front will be brief as the front pushes through Sunday night
into early Monday. Could see hazardous conditions due to strong wind
gusts on Monday due to the strong NW flow 15-20 knots combined with
the potential for potent mixing over SSTs in the upper 60s.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from midnight EST tonight through late
     Thursday night for SCZ024-032-033-039-054>056-058-059.
NC...Flash Flood Watch from midnight EST tonight through late
     Thursday night for NCZ087-096-099-105>110.
     Coastal Flood Advisory until 7 PM EST this evening for NCZ107.
MARINE...Small Craft Advisory until 7 AM EST Friday for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
NEAR TERM...MAS
SHORT TERM...21
LONG TERM...21
AVIATION...MCK
MARINE...MAS/21
Hazardous weather outlook, Nov 11, 8:54 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
854 PM EST Wed Nov 11 2020

AMZ250-252-254-256-130200-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
854 PM EST Wed Nov 11 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
130200-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
854 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH
LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:06 PM ESTAreal Flood AdvisoryILMRobeson114 min
Nov 11, 8:55 PM ESTRiver Flood WarningILMBladen, Cumberland21 days
Nov 12, 4:22 AM ESTCoastal Flood AdvisoryILMNew Hanover4 hr
Nov 12, 5:11 AM ESTGale WarningILM22 hr
Nov 12, 11:28 AM ESTRiver Flood WarningILMBladen21 days
Nov 12, 11:28 AM ESTRiver Flood WarningILMPender21 days
Nov 12, 11:40 AM ESTAreal Flood AdvisoryILMBladen, Columbus, Robeson5 hr
Nov 12, 11:54 AM ESTFlash Flood WarningILMBladen, Robeson5 hr
Nov 12, 1:07 PM ESTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender3 hr
Nov 12, 2:10 PM ESTSpecial Weather StatementILMBrunswick, Columbus, New Hanover50 min
Nov 12, 3:34 PM ESTFlood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson5 hr
Nov 12, 4:15 PM ESTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender3 hr
Nov 12, 4:16 PM ESTAreal Flood AdvisoryILMBladen, Columbus, Robeson3 hr
Nov 12, 4:47 PM ESTCoastal Flood AdvisoryILMNew Hanover4 hr
Nov 11, 7:13 PM ESTAreal Flood AdvisoryILMDarlington, Florence71 min
Nov 11, 8:55 PM ESTRiver Flood WarningILMDarlington, Florence21 days
Nov 11, 9:09 PM ESTAreal Flood AdvisoryILMGeorgetown, Horry, Marion, Williamsburg101 min
Nov 12, 10:41 AM ESTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg3 hr
Nov 12, 11:27 AM ESTSpecial Weather StatementILMGeorgetown48 min
Nov 12, 11:28 AM ESTRiver Flood WarningILMFlorence, Marion21 days
Nov 12, 11:28 AM ESTRiver Flood WarningILMHorry, Marion21 days
Nov 12, 11:28 AM ESTRiver Flood WarningILMHorry21 days
Nov 12, 11:28 AM ESTRiver Flood WarningILMWilliamsburg21 days
Nov 12, 11:28 AM ESTRiver Flood WarningILMDillon, Horry, Marion21 days
Nov 12, 12:16 PM ESTSpecial Weather StatementILMHorry44 min

Nearby

River Flood Warnings in North Carolina, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.